LINDA I. SHIELDS, M.D.; JULIA A. FILES, M.D.; DONALD C. DOLL, M.D.; BERNARD R. GREENBERG, M.D.
This content is PDF only. Please click on the PDF icon to access.
To the editor: The H2-receptor antagonist ranitidine hydrochloride (Zantac; Glaxo, Inc. , Research Triangle Park, North Carolina) has been used extensively for the treatment of gastrointestinal disorders. While serious blood dyscrasias have been reported with the use of cimetidine (1), no cases of agranulocytosis have been documented with ranitidine. We report a case of agranulocytosis following the administration of ranitidine for treatment of duodenitis.
A 53-year-old man was hospitalized for evaluation of leukopenia and a 1-week history of fever, sore throat, and diarrhea. One month before admission the patient had started therapy with ranitidine, 150 mg twice daily, for treatment
SHIELDS LI, FILES JA, DOLL DC, GREENBERG BR. Ranitidine and Agranulocytosis. Ann Intern Med. ;104:128. doi: 10.7326/0003-4819-104-1-128_1
Download citation file:
Published: Ann Intern Med. 1986;104(1):128.
Copyright © 2019 American College of Physicians. All Rights Reserved.
Print ISSN: 0003-4819 | Online ISSN: 1539-3704
Conditions of Use